Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

1 Bump

OMG.

I am having pain medicine withdrawals. I got on them in August, and just had surgery 3 weeks ago. I drastically cut my dose b/c I want to get off them, I hate the way they make me feel and all the side effects. But this is a nightmare! I need help dealing with:
1.) Insomnia
2.) Depression
These are the worst side effects I am having, and I don't want to take any prescription drug for this. Anyone have ideas?

Sleepless and miserable in Idaho:(

Answer Question
 
JackieGirl007

Asked by JackieGirl007 at 9:17 AM on Dec. 8, 2012 in Health

Level 35 (73,191 Credits)
Answers (10)
  • I understand your concern about wanting to cut back, but is trying that just 3 wks after surgery the best time? Can your Dr. help you through the process by slowing cutting back the dosage or replacing it w/ an alternative? Don't know what kind of surgery it was, but when my husb. broke his ribs, they gave him lidocaine patches to numb the area w/out the side effects associated w/ pain meds. For the insomnia, how about a couple of Tylenol PM's to help you sleep & handle the pain. Best of luck!

    mrsmom110

    Answer by mrsmom110 at 9:22 AM on Dec. 8, 2012

  • Acupuncture?
    butterflyblue19

    Answer by butterflyblue19 at 9:22 AM on Dec. 8, 2012

  • Iodine patches? Holy cow I've never heard of that but I will check it out, thanks!

    butterflyblue, never tried it. Needles freak me out, but I have heard it doesn't hurt. Thank you for the suggestion. I will look into that too, thanks:)
    JackieGirl007

    Comment by JackieGirl007 (original poster) at 9:24 AM on Dec. 8, 2012

  • Oh lol, just reread that and you said lidocaine. Der! I guess if I had gotten any sleep in the past 24 hours I may have read that right the first time. The surgery was to fix a surgery that went bad, and they also had to take my appendix out, and fix the clamp on my tube cuz my tubal failed too! grrr
    JackieGirl007

    Comment by JackieGirl007 (original poster) at 9:25 AM on Dec. 8, 2012

  • Jackie have you thought about hypnotherapy? I went to a hypnotherapist for my anxiety. It really does help. It's not a one time thing though, you have to keep going back..... Otherwise, you would have to do something to keep your mind off the above. You can also try some Melatonin for the insomnia.
    m-avi

    Answer by m-avi at 10:22 AM on Dec. 8, 2012

  • Something with Valerian Root will naturally relax you. It won't drug you into sleep, but it will make it easier to fall asleep on your own. Formula 303 is my favorite. It also works to ease pain.
    JulieJacobKyle

    Answer by JulieJacobKyle at 10:52 AM on Dec. 8, 2012

  • I did it cold turkey, was hell but once it was over I felt so much better. Got a bunch of hell from the doc and I don't suggest it for others as it was a nightmare. How much were you taking vs. the drastic cut?

    Maybe you need to not cut it quite so much yet.
    Hugs momma! So sorry
    luvmygrandbaby

    Answer by luvmygrandbaby at 10:56 AM on Dec. 8, 2012

  • how about asking your doctor?
    Anonymous

    Answer by Anonymous at 11:53 AM on Dec. 8, 2012

  • Call your doc!!! It's their JOB to help you wean off these meds!!!! And yes you may need to go on meds for the side effects... it's part of the process... but a TEMPORARY part!! It's like needing to walk with crutches... you would say no I don't want those right?? Not permanent but needed until your body can adjust!!

    Crafty26

    Answer by Crafty26 at 12:18 PM on Dec. 8, 2012

  • I would suggest (if you already haven't) discussing with your Dr. a way to ween off of the meds so that you don't end up with the pain and sickness that can go along with withdrawal. I haven't been on pain meds like that before, but have a friend very close to me that ended up having to ween for over a year to get off of the things she was taking. It was hard, but she had been on them for years. Your Dr. will be able to help you determine what will work best for optimum results and to be able to do it safely.

    QuinnMae

    Answer by QuinnMae at 12:52 PM on Dec. 8, 2012

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN